Alert archive / Arizona / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 86, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 22, 2007, 4:06 PM MST for Coconino County, Gila County, Yavapai County, Arizona. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2007, 4:06 PM MST (23:06 UTC)
- Expired
- Sep 22, 2007, 4:30 PM MST
- In force
- 24 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Gila County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 32 km from the middle of the area, began a volume at 23:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 22, 1:44 PM MST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 11.1 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1191 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 161 m²/s²
- 0-3 km storm-relative helicity
- 252 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 222306 SVRFGZ AZC005-007-025-222330- /O.NEW.KFGZ.SV.W.0086.070922T2306Z-070922T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 406 PM MST SAT SEP 22 2007 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHWESTERN GILA COUNTY IN EAST CENTRAL ARIZONA... SOUTH CENTRAL COCONINO COUNTY IN NORTH CENTRAL ARIZONA... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA... * UNTIL 430 PM MST * AT 403 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR CHILDS POWER PLANT... OR ABOUT 18 MILES WEST OF PAYSON...AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... STRAWBERRY AND PINE BY 415 PM MST... DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM MST SATURDAY EVENING FOR NORTHERN ARIZONA. LAT...LON 3466 11151 3449 11121 3420 11162 3433 11177 TIME...MOT...LOC 2306Z 227DEG 44KT 3433 11160 $$ TC
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 2:10 PM MST, 1 hour 56 minutes earlier.
Area forecast discussion, Sep 22, 2:10 PM MST, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 210 PM MST SAT SEP 22 2007 .SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE ACROSS NORTHERN ARIZONA THIS EVENING AND OVERNIGHT. AS A RESULT...EXPECT SHOWERS AND THUNDERSTORMS...SOME WITH HEAVY RAIN...HAIL...AND GUSTY WINDS...TO CONTINUE TO MOVE EASTWARD OVERNIGHT. DRIER AND MORE STABLE AIR WILL MOVE INTO THE REGION ON SUNDAY...ALTHOUGH TEMPERATURES WILL REMAIN COOL FOR THIS TIME OF THE YEAR. DRIER AND WARMER AFTERNOON TEMPERATURES WILL RETURN FOR EARLY NEXT WEEK. && .DISCUSSION...SEVERE WEATHER IMPACTING AREA...SO NOT MUCH TIME FOR DISCUSSION. SEVERE THUNDERSTORM WATCH OUT UNTIL 800 PM FOR YAVAPAI...NORTHERN GILA...AND EXTREME SOUTHERN COCONINO COUNTIES. STRONG WIND SHEAR ALONG WITH MARGINAL CAPE VALUES LEADING TO DEVELOPMENT OF SUPERCELLS ACROSS THE SOUTHERN FORECAST AREA. EXPECT THIS SEVERE WEATHER POTENTIAL TO LAST INTO THE EARLY EVENING HOURS WITH THE PRIMARY THREAT BEING STRONG WINDS AND LARGE HAIL ALONG WITH EVEN THE POSSIBILITY OF A TORNADO. TRAINING ECHOS WITH HEAVY RAIN ALSO IMPACTING YAVAPAI COUNTY WITH BANDS OF HEAVY RAINFALL AND INCREASED RUNOFF. CLOSED LOW REMAINS OFF THE SOUTHERN CA COAST...AND APPEARS TO BE EJECTING SLOWER THAN MODEL SOLUTIONS INDICATED. ADDITIONALLY A SPOKE OF ENERGY IS CURRENTLY ROTATING INTO THE BASE OF THE TROUGH WHICH WILL KEEP THE SOUTHERN PORTION OF THE LOW OFFSHORE A BIT LONGER BEFORE IT PIVOTS ONSHORE AND MOVES INTO NV. THIS WILL LIKELY RESULT IN A LONGER DURATION OF PRECIPITATION OVER AZ INTO SUNDAY MORNING. HAVE INCREASED POPS/QPFS OVERNIGHT ESPECIALLY OVER THE HIGHER TERRAIN. FOR SUNDAY...THE CURRENT TROUGH FILLS AND HEADS EASTWARD. COOLER DAYTIME TEMPERATURES AND BREEZY CONDITIONS WILL CONTINUE. MODELS INDICATE WARMING TEMPS IN THE MID LEVELS TO STABILIZE AIRMASS...ALTHOUGH SOME SHOWERS WILL STILL LINGER IN EASTERN SECTIONS OF THE FORECAST AREA. FOR MONDAY AND MUCH OF NEXT WEEK IT APPEARS WARMER DAYTIME TEMPERATURES AND MAINLY CLEAR SKIES ARE IN STORE. THE ONLY EXCEPTION WILL BE A SLIGHT CHANCE OF SHOWERS AND PARTLY CLOUDY SKIES ALONG THE ARIZONA/NEW MEXICO BORDER ESPECIALLY TOWARD THE END OF THE WEEK. && .AVIATION...FOR THE 00Z PACKAGE...EXPECT SCT-NMRS SHRA AND TSRA WITH CIGS AOB 4K FT AGL MAINLY WEST OF A LINE FROM KPGA-KINW-KPAN THROUGH 02Z...THEN SPREADING EASTWARD TOWARD THE NEW MEXICO BORDER THROUGH THE EVENING AND OVERNIGHT. PRECIPITATION SHOULD TAPER OFF AFTER 06Z OVER MUCH OF COCONINO AND YAVAPAI COUNTIES...BUT AREAS OF MVFR CEILINGS WILL BE POSSIBLE THROUGH 13Z...ESPECIALLY OVER THE HIGHER TERRAIN AND EASTERN SECTIONS OF THE FORECAST AREA. WINDS WILL GENERALLY BE SOUTHERLY AT 10 TO 20 KT WITH GUSTS TO 35 KT THROUGH 02Z...WITH HIGHER GUSTS IN THE SHOWERS AND STORMS. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH UNTIL 800 PM MST YAVAPAI/GILA/SOUTHERN COCONINO COUNTIES. && STAUDENMAIER/JJ
Hazardous weather outlook, Sep 22, 2:00 PM MST, 2 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 200 PM MST SAT SEP 22 2007 AZZ004>018-037>040-230300- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 200 PM MST SAT SEP 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR YAVAPAI...NORTHERN GILA...AND EXTREME SOUTHERN COCONINO COUNTIES UNTIL 8 PM MST. A LOW PRESSURE SYSTEM OFF THE COAST OF SOUTHERN CALIFORNIA WILL MOVE NORTHEASTWARD INTO SOUTHERN NEVADA OVERNIGHT. THIS WILL BRING PERIODS OF RAIN WITH EMBEDDED THUNDERSTORMS TO MUCH OF NORTHERN ARIZONA. RAIN AND THUNDERSTORMS HAVE ALREADY DEVELOPED IN YAVAPAI AND WESTERN COCONINO COUNTIES AND WILL SPREAD EASTWARD THROUGH THE DAY...REACHING THE EASTERN PORTIONS OF NORTHERN ARIZONA OVERNIGHT. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...LARGE HAIL...AND EVEN ISOLATED TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND EVENING ACROSS YAVAPAI...NORTHERN GILA...AND EXTREME SOUTHERN COCONINO COUNTIES THROUGH 800 PM MST. ELSEWHERE STORMS WITH HEAVY RAIN...BRIEF GUSTY WINDS...AND SMALL HAIL WILL BE THE MAIN THREAT TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 22, 3:18 PM MST, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
318 PM MST SAT SEP 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL 9 S PINE 34.26N 111.46W
09/22/2007 E1.75 INCH GILA AZ TRAINED SPOTTER
GOLFBALL SIZE HAIL REPORTED ALONG HIGHWAY 87.
&&
JJThe office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 10:25 AM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Sep 22, 1:34 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 26 min |
| Sep 22, 1:51 PM MST | Tornado Warning | FGZ | Yavapai | 24 min |
| Sep 22, 2:16 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Sep 22, 2:25 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 35 min |
| Sep 22, 2:44 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila | 31 min |
| Sep 22, 4:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 31 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.